MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER SL 1 CURVE, 63 CM LENGTH, 8F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER SL 1 CURVE, 63 CM LENGTH, 8F; INTRODUCER, CATHETER
Model Number 407439
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, while performing the transseptal puncture, the needle penetrated the dilator and also the sheath in the area of the curvature several times.The needle would come out either distally between the sheath and dilator or laterally in the area of the curvature of the sheath.The needle and the sheath were both replaced with non-abbott devices and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One 8f swartz braided introducer sheath was received for evaluation.A brk needle/stylet assembly was returned inserted and punctured through the dilator/sheath assembly.The sheath and dilator had been perforated proximal to the distal tip.The dilator and sheath were flushed with fluid and the dilator was inserted into the sheath; no resistance or anomalies were noted.The returned needle/stylet assembly was inserted and advanced into the dilator/sheath assembly; however, the needle could not advance past the location of the perforation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported insertion difficulty and perforation remains unknown.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER SL 1 CURVE, 63 CM LENGTH, 8F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19780045
Report Number3005334138-2024-00313
Device Sequence Number8060836
Product Code DYB
UDI-Device Identifier05414734205634
UDI-Public(01)05414734205634(10)10199169(17)270131
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number407439
Device Catalogue Number407439
Device Lot Number10199169
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown